Your browser is no longer supported

For the best possible experience using our website we recommend you upgrade to a newer version or another browser.

Your browser appears to have cookies disabled. For the best experience of this website, please enable cookies in your browser

We'll assume we have your consent to use cookies, for example so you won't need to log in each time you visit our site.
Learn more

Half of diabetes sufferers experience hypoglycaemic episodes

  • 2 Comments

Half of people with type two diabetes regularly experience mild to moderate hypoglycaemic episodes, latest survey results suggest.

According to the poll of almost 2,000 type two diabetics, carried out by the charity Diabetes UK, 49% experienced at least one mild to moderate hypo during a two-week period. 

More than half of those surveyed said mild to moderate hypos affect their quality of life, and one in ten reported having to take at least one day off work a year as a result of a hypoglycaemic episode.

The survey also revealed that more than a third of people feel that hypoglycaemic episodes affect their ability to carry out day-to-day tasks, such as housework, and 35% said hypos affect their sleep.

Diabetes UK’s director of care, information and advocacy Simon O’Neill said: “Previous research around hypoglycaemia has tended to focus on the impact of severe hypoglycaemia. This survey, however, reveals the everyday impact of mild and moderate hypos among people with type 2 diabetes.”

“It has shown that people who are not taking insulin are having regular hypos. These people need to be reassessed by their GP to ensure they are taking the appropriate medication,” he added.

  • 2 Comments

Readers' comments (2)

  • Re: the last statement. I thought hypos are caused when insulin WAS taken but was mismatched wth diet or when the body needs more energy that the calories you have eaten can provide.

    Unsuitable or offensive? Report this comment

  • To be having hypo's as a type 2 they must be over medicated or not on the appropraite medication.

    Unsuitable or offensive? Report this comment

Have your say

You must sign in to make a comment

Please remember that the submission of any material is governed by our Terms and Conditions and by submitting material you confirm your agreement to these Terms and Conditions. Links may be included in your comments but HTML is not permitted.

Related Jobs